# SDR CALA0500253

- Difficulty date: August 4, 2005
- Submitted: August 5, 2005
- Operation: Air carrier
- Aircraft: N14106
- Make and model: Boeing 757224
- Aircraft serial: 27296
- Aircraft time: 39,529 hours, 11,551 cycles
- Engine: Rroyce RB211535E4
- Engine time: 35,221 hours, 9,039 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 2
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, J
- Precautionary procedure: A

## Discrepancy

NR 2 ENGINE BEGAN TO VIBRATE AT LEVEL OFF AFTER DEPARTING LAX.  A RETURN TO LAX WAS INITIATED AND ENG WAS SHUTDOWN ON APPROACH.  THE ACFT LANDED WITHOUT INCIDENT.  INITIAL EXAMINATION OF THE ENGINE REVEALED METAL IN THE TAILPIPE.  THE NR 2 ENGINE WAS R & R IAW MM.  LEAK AND OPS CHECKS WERE GOOD.  ENGINEERING INVESTIGATION REVEALED FAILURE OF IPT LOCK PLATES. THE IP COUPLING HAD BECOME UNLOCKED CAUSING REARWARD MOVEMENT OF THE IPT SYSTEM RESULTING IN CONTACT WITH THE IPNGV SEAL CARRIER. THIS CONTACT TREPANNED AND RELEASED IPTB RETAINING PLATES THAT CAUSED DAMAGE TO IPT BLADE T/E. AND LED TO SUBSEQUENT DOWNSTREAM DAMAGE TO THE LP NGV'S AND BLADES.
